Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 43, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 18, 2008, 9:22 PM CDT for Piatt County, Illinois. It took effect at Mar 19, 2008, 8:42 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 9:22 PM CDT (02:22 UTC)
- In effect from
- Mar 19, 2008, 8:42 PM CDT
- Expired
- Mar 20, 2008, 11:17 AM CDT
- In force
- 15 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 190222
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
922 PM CDT TUE MAR 18 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
.SYNOPSIS...MODERATE TO LOCALLY HEAVY RAIN HAS FALLEN OVER PARTS OF
THE SANGAMON RIVER BASIN OVER THE PAST 24 HOURS. THIS RAINFALL WILL
BRING THE RIVER LEVELS AT MONTICELLO ABOVE FLOOD STAGE ON WEDNESDAY...
WITH A SLOW RISE EXPECTED AT LEAST INTO FRIDAY.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC147-191622-
/O.NEW.KILX.FL.W.0043.080319T1600Z-080322T2100Z/
/MNTI2.1.ER.080319T1600Z.080320T1800Z.080322T1500Z.NO/
922 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER AT MONTICELLO.
* FROM WEDNESDAY MORNING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 745 PM TUESDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 13.6 FEET BY THURSDAY AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
SANGAMON RIVER
MONTICELLO 13 12.0 TUE 8 PM 12.8 13.5 13.6
$$
SMITH3 follow-up statements
000
WGUS83 KILX 191418
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
918 AM CDT WED MAR 19 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECAST IS BASED ON OBSERVED PRECIPITATION.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC147-200418-
/O.EXT.KILX.FL.W.0043.080320T1800Z-080321T0600Z/
/MNTI2.1.ER.080320T1800Z.080320T1800Z.080321T0000Z.NO/
918 AM CDT WED MAR 19 2008
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* FROM THURSDAY AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE
WARNING IS CANCELLED.
* AT 800 AM WEDNESDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
SANGAMON RIVER
MONTICELLO 13 12.6 WED 8 AM 12.9 12.9 12.5
$$000
WGUS83 KILX 200048
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
748 PM CDT WED MAR 19 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC147-201448-
/O.EXT.KILX.FL.W.0043.080320T0142Z-080322T0000Z/
/MNTI2.1.ER.080320T0142Z.080320T1800Z.080321T1800Z.NO/
748 PM CDT WED MAR 19 2008
...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 700 PM WEDNESDAY THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO
RISE TO NEAR 13.3 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
SANGAMON RIVER
MONTICELLO 13 13.0 WED 7 PM 13.2 13.1 12.6
$$
SMITH000
WGUS83 KILX 201617
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1117 AM CDT THU MAR 20 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC147-201647-
/O.CAN.KILX.FL.W.0043.000000T0000Z-080322T0000Z/
/MNTI2.1.ER.080320T1445Z.080320T0600Z.080320T1445Z.NO/
1117 AM CDT THU MAR 20 2008
THE FLOOD WARNING IS CANCELLED FOR
THE SANGAMON RIVER AT MONTICELLO.
* AT 1015 AM THURSDAY THE STAGE WAS 12.9 FEET.
* FELL BELOW FLOOD STAGE AT 945 AM THURSDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.9 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
SANGAMON RIVER
MONTICELLO 13 12.9 THU 10 AM 11.9 10.8 10.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 18, 8:36 PM CDT, 46 minutes earlier.
Area forecast discussion, Mar 18, 8:36 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 836 PM CDT TUE MAR 18 2008 .DISCUSSION... ISSUED 826 PM CDT TUE MAR 18 2008 MAJOR SHORTWAVE SEEN ON WATER VAPOR OVR CNTRL TX IS SHIFTING EAST THIS EVENING WITH SVL WAVES OF LOW PRESSURE LOCATED ALONG A STALLED FRONTAL BOUNDARY TO OUR SOUTH AND EAST. PWATS OF 1.25-1.50 INCHES FLOWING NWD INTO THE BNDRY HELPING TO FUEL ADDL HEAVY RAINFALL ALONG THE I-70 CORRIDOR. UPPER FLOW AHEAD OF TX SHORTWAVE BACKING THIS EVENING AND THIS IS EVIDENT WITH THE RADAR MOSAIC AS NEXT BAND OF RAIN STARTING TO SHIFT NWD ACRS ECNTRL MO AND S-CNTRL IL. EVENING UPPER AIR SHOWING COUPLED JET STRUCTURE AT 250 MB WITH ENHANCED UPWARD VERT MOTIONS ACRS NW ARK NE INTO S-CNTRL MO. AS MAIN SFC LOW PUSHES NE ALONG THE STALLED FRONTAL BOUNDARY...EXPECT ADDL MODERATE TO LOCALLY HEAVY RAINFALL TO OCCUR SOUTHEAST OF A SHELBYVILLE TO DECATUR TO CHAMPAIGN LINE OVERNIGHT WITH THE EXCESSIVE RAINFALL THREAT ALONG AND SOUTH OF I-70. ALREADY RECEIVED REPORTS OF OVER 5 INCHES ACRS CLAY COUNTY WITH PSBLY ANOTHER 2 TO 3 INCHES BY NOON WED. NO CHANGES PLANNED WITH THE HEADLINES TNT WITH SOME MINOR ADJUSTMENTS TO THE HOURLY TEMP AND WIND FIELDS...OTHERWISE...CURREN FCST HANDLING TRENDS WELL THIS EVENING...AS A RESULT...NO UPDATE WILL BE NEEDED. SMITH && .AVIATION... ISSUED 635 PM CDT TUE MAR 18 2008 IFR TO LIFR CONDITIONS EXPECTED TO PREVAIL INTO WED MRNG AS THE MAIN AREA OF RAINFALL SLOWLY SHIFTS SOUTHEAST OVERNIGHT. SEVERAL WAVES OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A FRONTAL BOUNDARY LOCATED ACRS EXTREME SOUTHEAST ILLINOIS...ENHANCING THE RAINFALL THREAT ACRS THE TAF SITES TNT. THE MOST CONCENTRATED AREA OF MODERATE TO LOCALLY HEAVY RAINFALL WILL OCCUR SOUTHEAST OF A DECATUR TO CMI LINE TNT...BUT ENOUGH UPPER JET SUPPORT OVERNIGHT WL OCCASIONALLY PUSH THE RAINFALL BACK TO THE WEST AND NORTH. THE LAST OF THE WAVES WL SHIFT TO OUR EAST AFTR 15Z WED WHICH SHOULD BRING IN A GRADUAL DECREASE IN CLOUDS FROM NW TO SE WED AFTN AND EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL IN ALL AREAS BY LATE TMRW MRNG OR EARLY AFTN EXCPT IN CMI WHERE CIGS AND VSBYS SHOULD IMPROVE AFTR 21Z WED. SFC WNDS WILL REMAIN OUT OF THE NORTH TNT WITH SPEEDS IN THE 10 TO 20 KNOT RANGE...AND THEN GRDLY BACK INTO THE NORTHWEST ON WEDNESDAY...WITH SPEEDS IN THE 10 TO 20 KNOT RANGE...WITH OCCASIONAL GUSTS APPRCHG 25 KNTS AFTR 16Z. SMITH && .PREV DISCUSSION... ISSUED 213 PM CDT TUE MAR 18 2008 HEAVY RAIN AND FLOODING CONTINUES TO BE THE MAIN CONCERN IN THE SHORT TERM. THEN...A CLIPPER IS EXPECTED THUR NIGHT AND FRIDAY...WITH A COUPLE OF STORM SYSTEMS POSSIBLE FOR SUNDAY AND TUESDAY NEXT WEEK. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. THE CONVEYOR BELT OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO HAS BEEN EFFICIENT TODAY. A COLD FRONT EXTENDING ACROSS CENTRAL IL FROM PITTSFIELD TO BLOOMINGTON HAS BEGUN TO MAKE MORE PROGRESS TO THE SOUTHEAST EARLY THIS AFTERNOON. IT WILL CONTINUE TO SLOWLY MOVE E...AND MOST LIKELY WORK TO KEEP THE HEAVIEST RAINS SOUTHEAST OF A LINE FROM SPRINGFIELD TO CHAMPAIGN FOR TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TONIGHT AS THE RIGHT ENTRANCE OF THE H3 JET MAX OVER THE GREAT LAKES ROTATES TOWARD ILLINOIS. ENHANCED UPPER DIVERGENCE OVER IL...ALONG WITH SOME EMBEDDED H5 SHORTWAVES...WILL PROVIDE THE FOCUS FOR THE THUNDERSTORMS. THE RAIN WILL LIKELY AFFECT AREAS A BIT FARTHER NORTH THAN THE RAIN IF FALLING NOW...DUE TO THE ENHANCED FORCING FOR PRECIP. RADAR TRENDS LEND CONFIDENCE TO THAT SCENARIO AS WELL. THE COLD FRONT PROGRESS EASTWARD WILL HELP TO LIMIT THE NORTHWARD EXTENT OF RAIN SOMEWHAT...SO WILL PUT SLIGHT CHANCE AS FAR NORTH AS GALESBURG...WITH HIGHER CHANCES FARTHER SOUTHEAST OF PEORIA. FLOODING MAY BECOME A MAJOR PROBLEM SOUTHEAST OF I-70 TONIGHT...IF QPF TOTALS OF AN ADDITIONAL 1 TO 3 INCHES OCCURS. WILL DEFINITELY KEEP THE FLOOD WATCH GOING THROUGH 12Z WED...DESPITE THE AREAL FLOOD WARNING ALREADY IN PLACE FOR PARTS OF SOUTHEAST IL. WILL BE KEEPING CLOSE TABS ON FLOODING SITUATION OVER THE NEXT 24 HOURS. IN THE DAYS FOLLOWING THE RAIN...RIVERS WILL LIKELY CLIMB OUT OF THEIR BANKS...WITH MODERATE TO HIGH FLOOD STAGES QUITE POSSIBLE BY LATE WEEK. WEDNESDAY MORNING...RAIN WILL BE MAKING ITS EXIT...AND WILL HOLD ON TO CHANCE POPS IN THE SOUTHEAST THROUGH AROUND NOON. THE BULK OF THE HEAVY RAIN WILL BE EAST OF OUR CWA BY THEN...BUT ANOTHER QUARTER INCH OF RAIN WILL BE POSSIBLE TOWARD LAWRENCEVILLE AND ROBINSON. BY WED AFTERNOON...I EXPECT THE PRECIP TO END EVERYWHERE...WITH HIGH PRESSURE BUILDING INTO ILLINOIS. LONG TERM...THURSDAY THROUGH TUESDAY THE BREAK IN PRECIP MAY BE SHORT LIVED...AS A CLIPPER ARRIVES FOR THURSDAY NIGHT AND FRIDAY. WE ALREADY HAD THIS EVENT COVERED IN THE GRIDS QUITE WELL...AND ONLY MINOR ADJUSTMENTS WERE NEEDED. THE BAROCLINIC ZONE APPEARS TO BE FORECAST ACROSS NORTHERN IL...WITH OUR AREA ON THE SOUTHERN FRINGE OF THE RAIN. SOME SNOW WILL BE POSSIBLE IN OUR AREA...WITH A DUSTING OR SO BY FRIDAY MORNING FOR AREAS FROM GALESBURG TO PEORIA TO BLOOMINGTON. BASED ON THE TRACK OF THE CLIPPER ON FRIDAY...OUR TEMPS MAY WARM ENOUGH TO CHANGE ANY SNOW TO RAIN LATER FRIDAY MORNING. SOME LIGHT PRECIP MAY LINGER BEHIND THE CLIPPER ON FRIDAY NIGHT AS THE UPPER TROUGH SWEEPS ACROSS IL. THE H5 COLD POOL AND SHORTWAVES MAY BE ENOUGH TO TRIGGER SOME ADDITIONAL RAIN OR SNOW SHOWERS. I ONLY WENT WITH SLIGHT CHANCE POPS FOR NOW...BUT WE HAVE PLENTY OF TIME TO REFINE THAT SCENARIO AS THE WEEK PROGRESSES. THE BULK OF MEASURABLE PRECIP WILL BE LATER THURSDAY NIGHT AND FRIDAY ANYWAY. AS FOR THE TWO SYSTEMS POSSIBLE FOR SUNDAY AND TUESDAY NEXT WEEK...THE 12Z GFS CHANGED IT/S TUNE QUITE A BIT FROM PREVIOUS RUNS. THE 12Z ECMWF ALSO CHANGED THE TRACK OF THE LOW ON SUNDAY...WITH THE BULK OF THE PRECIP REMAINING SOUTH OF ILLINOIS NOW. FOR TUESDAY...THE 12Z GFS KEEPS THE LOW WELL NORTH OF ILLINOIS ACROSS THE GREAT LAKES...WHILE THE 12Z ECMWF REMAINED CLOSER TO IT/S LAST RUN...MOVING THE LOW ACROSS CENTRAL ILLINOIS. TOO MUCH UNCERTAINTY EXISTS TO HIT POPS MUCH HARDER THAN 30/S ON SUNDAY AND TUESDAY FOR NOW. HOWEVER...UNSETTLED WEATHER APPEARS POSSIBLE FOR THE FIRST HALF OF NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ILZ044>046-052>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Mar 18, 3:23 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT TUE MAR 18 2008 ILZ027>031-037-038-042-043-048-051-191200- DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK- TAZEWELL-WOODFORD- 323 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL CONTINUE TO BRING SHOWERS TO CENTRAL ILLINOIS THROUGH TONIGHT. ADDITIONAL RAINFALL OF UP TO AN INCH WILL STILL BE POSSIBLE THROUGH TONIGHT SOUTH OF I-72. THIS ADDED RAINFALL WILL COMBINE WITH THE HEAVY RAIN SINCE MONDAY TO ENHANCE THE THREAT FOR FLOODING ALONG AREA CREEKS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND CREST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047-049-050-191200- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 323 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN. ADDITIONAL RAINFALL FROM MONDAY WILL RESULT IN THE ILLINOIS RIVER AT HAVANA AND BEARDSTOWN RETURNING TO HIGHER LEVELS LATER THIS WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND CREST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061-062-066-067-071-072-191200- CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- 323 PM CDT TUE MAR 18 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST ILLINOIS THROUGH TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL STILL BE POSSIBLE. THIS ADDED RAINFALL WILL COMBINE WITH THE HEAVY RAIN FROM MONDAY TO ENHANCE THE THREAT FOR FLOODING ALONG AREA CREEKS AND RIVERS. AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND CREST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ063-068-073-191200- CLARK-CRAWFORD-LAWRENCE- 323 PM CDT TUE MAR 18 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO SOUTHEAST ILLINOIS THROUGH TONIGHT. ADDITIONAL RAINFALL OF 2 TO 3 INCHES WILL STILL BE POSSIBLE THROUGH TONIGHT. THIS ADDED RAINFALL WILL COMBINE WITH THE HEAVY RAIN FROM MONDAY TO ENHANCE THE THREAT FOR FLOODING ALONG AREA CREEKS AND RIVERS. AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. PLEASE REFER TO THE LATEST RIVER AND FLOOD STATEMENTS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND CREST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HUETTL
In the hours before
Local storm report, Mar 18, 3:39 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
339 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLOOD EFFINGHAM 39.12N 88.55W
03/18/2008 EFFINGHAM IL EMERGENCY MNGR
SEVERAL LOW-LYING ROADS STARTING TO FLOOD ACROSS
EFFINGHAM COUNTY.
&&
KHLocal storm report, Mar 18, 6:13 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN SUMNER 38.72N 87.86W
03/18/2008 M3.33 INCH LAWRENCE IL EMERGENCY MNGR
TOTAL SINCE MIDNIGHT
0500 PM HEAVY RAIN 2 W PALESTINE 39.00N 87.65W
03/18/2008 M1.92 INCH CRAWFORD IL CO-OP OBSERVER
24-HOUR TOTAL
0600 PM HEAVY RAIN 5 NW FLORA 38.72N 88.54W
03/18/2008 M3.75 INCH CLAY IL CO-OP OBSERVER
TOTAL LAST 24 HOURS
0600 PM HEAVY RAIN 3 SW HIDALGO 39.13N 88.19W
03/18/2008 M1.92 INCH JASPER IL CO-OP OBSERVER
24-HOUR TOTAL
0600 PM HEAVY RAIN LAWRENCEVILLE 38.73N 87.69W
03/18/2008 M3.27 INCH LAWRENCE IL CO-OP OBSERVER
STORM TOTAL. 1.80 INCHES SINCE 6 AM.
&&
GEELHARTLocal storm report, Mar 18, 6:56 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 4 SE CLAY CITY 38.64N 88.30W
03/18/2008 M5.10 INCH CLAY IL MESONET
STORM TOTAL. SWOP REPORT.
&&
GEELHARTLocal storm report, Mar 18, 7:00 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 NW WHEELER 39.07N 88.36W
03/18/2008 M2.90 INCH JASPER IL MESONET
SWOP REPORT.
&&
GEELHARTLocal storm report, Mar 18, 7:13 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN OLNEY 38.73N 88.09W
03/18/2008 M3.56 INCH RICHLAND IL MESONET
SINCE MIDNIGHT
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:12 PM CDT | Flash Flood Warning | ILX | Clay, Richland | 9 hr |
| Mar 18, 9:58 PM CDT | River Flood Warning | ILX | Crawford, Jasper | 4 days |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.